Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 18, NWS Salt Lake City, UT

June 27, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 27, 2006, 9:27 AM MDT. It took effect at Jun 27, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 9:27 AM MDT (15:27 UTC)
In effect from
Jun 27, 2006, 12:00 PM MDT
Expired
Jun 27, 2006, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 271527
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 AM MDT TUE JUN 27 2006

UTZ420-431>441-445>449-272330-
/O.UPG.KSLC.FW.A.0012.060627T1800Z-060628T0400Z/
/O.NEW.KSLC.FW.W.0018.060627T1800Z-060628T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
927 AM MDT TUE JUN 27 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
DRY LIGHTNING ACROSS WESTERN...CENTRAL AND SOUTHERN UTAH.
THIS WARNING INCLUDES FIRE WEATHER ZONES 420...431 THROUGH 
441...AND 445 THROUGH 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR DRY LIGHTNING THIS AFTERNOON AND
EVENING ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHERN UTAH. 

ANOTHER ROUND OF DRY THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON.
THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OFF THE HIGHER
TERRAIN AND INTO THE ADJACENT VALLEYS DURING THE LATE AFTERNOON
AND EVENING. 

ADDITIONAL DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN NEVADA THIS AFTERNOON...AND SPREAD EAST INTO WESTERN UTAH
LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS MAY SPREAD INTO
SOUTHWEST UTAH EARLY THIS EVENING...IMPACTING AREAS AROUND THE
JARVIS AND KOLOB FIRE SITES AFTER 6 PM. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
2 follow-up statements
000 
WWUS85 KSLC 272132
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT TUE JUN 27 2006

UTZ420-431>441-445>449-280400-
/O.CON.KSLC.FW.W.0018.000000T0000Z-060628T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
332 PM MDT TUE JUN 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING ACROSS MUCH OF WESTERN...CENTRAL 
AND SOUTHERN UTAH. THIS WARNING INCLUDES ZONES 420...431 
THROUGH 441...AND 445 THROUGH 449...

A RED FLAG WARNING FOR DRY LIGHTNING REMAINS IN EFFECT UNTIL 10
PM MDT THIS EVENING FOR MUCH OF WESTERN...CENTRAL AND SOUTHERN
UTAH. 

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN
OF CENTRAL AND SOUTHERN UTAH THROUGH THE REMAINDER OF THE
AFTERNOON HOURS...AND BEGIN TO MOVE SOUTHEAST INTO ADJACENT VALLEY
LOCATIONS LATE THIS AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS WILL PRODUCE RAINFALL...HOWEVER NUMEROUS DRY
LIGHTNING STRIKES ARE ALSO EXPECTED...PARTICULARLY IN AREAS AWAY
FROM RAIN SHAFTS.

ADDITIONAL DRY THUNDERSTORMS DEVELOPING ACROSS NORTHERN NEVADA
WILL CONTINUE TO SPREAD EAST INTO WESTERN UTAH LATE THIS AFTERNOON
AND EVENING. NUMEROUS DRY LIGHTNING STRIKES ARE EXPECTED WITH
THESE STORMS AS WELL. 

ASIDE FROM DRY LIGHTNING...STRONG OUTFLOW CAN ALSO BE
EXPECTED WITH ANY THUNDERSTORMS WHICH DEVELOP. THIS OUTFLOW WILL
RESULT IN GUSTY ERRATIC WINDS...WHICH WILL CAUSE PROBLEMS AT
EXISTING FIRE SITES SUCH AS KOLOB AND JARVIS IN SOUTHWEST UTAH. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 280419
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 PM MDT TUE JUN 27 2006

UTZ420-431>441-445>449-280530-
/O.EXP.KSLC.FW.W.0018.000000T0000Z-060628T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1019 PM MDT TUE JUN 27 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR A LARGE PORTION OF WESTERN...CENTRAL AND
SOUTHERN UTAH IS NO LONGER IN EFFECT. THUNDERSTORMS HAVE FOR THE
MOST PART ENDED IN THESE AREAS FOR THE NIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 27, 3:40 AM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 27, 3:40 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MDT TUE JUN 27 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT
BASIN THROUGH THE WEEK. MOISTURE WILL SLOWLY INCREASE UNDER THE
RIDGE THROUGH FRIDAY.

&&

.DISCUSSION...UPPER RIDGE STILL ANCHORED ACROSS THE SIERRA NEVADA
THIS MORNING. SEVERAL WAVES NOTED ON WATER VAPOR CONTINUE TO TRACK
ACROSS NORTHEAST UTAH INTO EASTERN UTAH. DISTURBANCE IN IDAHO THAT
CONTINUE TO SPAWN MOIST CONVECTION THIS HOUR WILL SINK ACROSS
NORTHEAST UTAH THIS AFTERNOON AND TONIGHT. AGAIN THIS MORNING DEBRIS
CLOUDS AND ACCAS ARE MOVING ACROSS SOUTHWEST UTAH...ADVECTED FROM
HIGH MOISTURE NEAR THE RIDGE CENTER IN WESTERN NEVADA. EMBEDDED IN
THE WEAK NORTHWEST FLOW THE WRF AND GFS BRING A DISTURBANCE INTO
SOUTHWEST AND WEST CENTRAL UTAH THIS AFTERNOON. GOES PW PLOTS HAVE
FILLED IN OVER THIS REGION AS WELL. THIS WAVE MIGHT MAKE THE
DIFFERENCE AND DEVELOP SCATTERED THUNDERSTORMS WEST CENTRAL AND
SOUTHWEST UTAH...WHILE THE SPINE OF THE MOUNTAINS WILL GENERATE
THERE OWN. TWO AREAS OF HIGHER PRECIPITABLE WATER...ACROSS NORTHERN
UTAH AND OVER SOUTHERN UTAH.

MOST ACTIVE AREA WILL AGAIN BE NORTHEAST UTAH ACROSS WYOMING AND THE
UINTAS. THERE IS VERY MARGINAL SUPPORT FOR CONVECTION AFFECTING THE
WASATCH FRONT...FROM NEARBY MOUNTAINS AND THIS AREA IS JUST SOUTHWEST
OF THE SHORT WAVE TROUGHS THAT WILL MOVE ACROSS NORTHEAST UTAH.
GIVEN HIGH BASED LEVEL OF FREE CONVECTION AIR MASS WILL NEED BOTH
WITHOUT FAVORED UPSLOPE AREAS...FLOW IS BACKED SLIGHTLY TO NORTHWEST
TODAY SO CELLS WILL MOVE SOUTHEAST. 10 PERCENT CHANCE CENTRAL
WASATCH FRONT WHILE THE TOOELE...CACHE...UTAH VALLEYS 20
PERCENT...FAVORING THE CACHE VALLEY. AIR MASS TEMPS CHANGE LITTLE
TODAY. CANYONS WINDS PRESENT AGAIN TODAY BUT ARE STRONGER THAN
YESTERDAY AND SPREAD ACROSS THE GSL WITH A THERMAL LOW IN THE
DESERTS AND RELATIVELY HIGHER PRESSURE IN WYOMING WHERE CONVECTION
WAS ACTIVE YESTERDAY.

LAST OF THE WEAK UPPER TROUGHS LINGERS ACROSS NORTHEAST UTAH TONIGHT
AND THEN SHUNTED EAST AS UPPER RIDGE BEGINS TO PRESS EAST ON
WEDNESDAY. RIDGE AXIS DRIFTS INTO WESTERN UTAH WEDNESDAY AFTERNOON
AND MOISTURE INCREASES NEAR THE ARIZONA AND NEVADA BORDER. THERE IS
NVA SUBSIDENCE OVER NORTHERN UTAH WITH SUBTLE DRYING. FAVORED
TERRAIN WILL STILL HAVE SOME THUNDERSTORMS OTHERWISE IT BECOMES MORE
FAVORABLE OVER WESTERN AND SOUTHWEST UTAH. AIR MASS CONTINUES TO
WARM IN THE NORTH AND COOL SLIGHTLY IN THE SOUTHWEST. DOOR OPENS
ACROSS WESTERN UTAH FOR A SURGE OF MOISTURE WEDNESDAY NIGHT...FOR
NOCTURNAL CELLS AND DEBRIS ALONG THE NEVADA LINE. UPPER RIDGE AXIS
SITS OVER THE EASTERN HALF OF UTAH ON THURSDAY WITH SOUTHERLY FLOW
SPREADING OVER MOST OF THE REGION. WARMEST AIR MASS SPREADS INTO
NORTHERN AND EASTERN UTAH WITH 16 TO 17C 700 MB TEMPERATURES...SLC
CLOSE TO 100F. THUNDERSTORMS WILL BE MORE ACTIVE THURSDAY ESPECIALLY
WESTERN UTAH...AND THEN INCREASING ACROSS THE EAST IN THE AFTERNOON.
THETA E RIDGE PROGGED TO LAY ACROSS UTAH WITHIN SOUTHWEST FLOW
ALOFT. PW VALUES REACH ABOUT 1 INCH FOR VALLEYS. MOISTURE CONTINUES
TO SPREAD EAST THURSDAY NIGHT AND FRIDAY. NOCTURNAL ACTIVITY WILL
LINGER AND ANOTHER ACTIVE CONVECTIVE DAY ON FRIDAY AS THE RIDGE AXIS
SHIFTS EAST. COOLING OF A COUPLE DEGREES OCCURS OVER NORTHERN UTAH
WHILE THE SOUTHWEST BEGINS TO WARM SLIGHTLY.

LITTLE CHANGE OVER THE WEEKEND AS THE UPPER RIDGE STALLS NEAR THE
4-CORNERS AND EVEN FORECAST TO PRESS NORTHWARD. THIS KEEPS MOISTURE
OVER THE REGION AND A HOT AIR MASS. DRIER AIR SPREADS ACROSS NEVADA
BUT MUCH OF THIS WILL LIKELY NOT REACH UTAH WITH THE RIDGE AXIS OVER
THE 4-CORNERS SUSTAINING A MONSOON PATTERN.

&&

.AVIATION...MODERATELY STRONG NORTHEAST TO SOUTHWEST PRESSURE
GRADIENT HAS SET UP ACROSS NORTHERN UTAH DUE TO LAST EVENINGS
CONVECTION OVER SOUTHWEST WYOMING. THIS WILL DISRUPT THE TYPICAL
SOUTHEAST DRAINAGE THROUGH ABOUT 6AM THIS MORNING. DUE TO A GENERAL
NORTHWEST FLOW ALOFT AT ALL LEVELS THIS AFTERNOON AND EVENING WE DO
NOT EXPECT ANY THUNDERSTORM ACTIVITY AT SLC. HOWEVER ANY
THUNDERSTORMS THAT FORM NEAR THE IDAHO BORDER THIS AFTERNOON OR
EVENING HAVE POTENTIAL OF SENDING OUTFLOWS ACROSS SLC WITH 20-30 MPH
NORTHERLY WINDS.

&&

.FIRE WEATHER...CONDITIONS LOOK VERY SIMILAR TO YESTERDAY WITH THE
GREATEST POTENTIAL FOR THUNDERSTORMS OVER THE NORTHEAST AND EAST
WHERE THE FUELS HAVE YET TO FULLY CURE. THE WESTERN VALLEYS ARE
EXPECTED TO HAVE SOMEWHAT MORE STABLE CONDITIONS THROUGH MOST OF THE
DAY. HOWEVER WILL LEAVE THE FIRE WEATHER WATCH INTACT AS INSTABILITY
DEVELOPS ALONG THE NEVADA BORDER LATE IN THE DAY AS WELL AS ALONG
THE ARIZONA BORDER. BECAUSE LOW LEVELS WILL REMAIN DRY THERE WILL BE
A THREAT OF DRY LIGHTNING.

&&

.HYDROLOGY...INCREASINGLY WET THUNDERSTORMS THIS WEEK. THE FLASH
FLOOD POTENTIAL FOR SOUTHERN UTAH WILL GET INTO THE MODERATE RANGE ON
WEDNESDAY...WITH AN INCREASE THURSDAY PERSISTING INTO THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FOR DRY LIGHTNING FOR THIS AFTERNOON AND
     EVENING FOR WX ZONES 420-431>441-445>449.
WY...NONE.

&&

SHORT AND LONG TERM...TARDY

AVIATION AND FIRE WEATHER...STRUTHWOLF
Hazardous weather outlook, Jun 27, 4:16 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
416 AM MDT TUE JUN 27 2006

UTZ001>021-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
416 AM MDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
WITH LITTLE OR NO RAINFALL. REFER TO FIRE WEATHER FORECASTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS ON WEDNESDAY...ESPECIALLY ACROSS SOUTHERN UTAH.
THUNDERSTORMS COVERAGE WILL INCREASE THURSDAY AND FRIDAY AND STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. SCATTERED
THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE WEEKEND WITH A THREAT
FOR LOCALLY HEAVY RAIN. IT WILL REMAIN HOT THROUGH THE PERIOD...
THOUGH SLIGHTLY COOLER TEMPERATURES ACROSS SOUTHWEST UTAH DURING
MIDWEEK AND ACROSS THE NORTH ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

TARDY

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.